Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 131, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 22, 2018, 3:59 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 22, 2018, 4:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WUUS55 KPUB 222159
SVRPUB
COC025-089-101-222230-
/O.NEW.KPUB.SV.W.0131.180722T2159Z-180722T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
359 PM MDT SUN JUL 22 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
West central Otero County in southeastern Colorado...
Southwestern Crowley County in southeastern Colorado...
Southeastern Pueblo County in southeastern Colorado...
* Until 430 PM MDT.
* At 359 PM MDT, a severe thunderstorm was located 11 miles south of
Avondale, or 20 miles southeast of Pueblo, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 10446 3821 10416 3808 10392 3788 10403
3783 10433 3797 10445
TIME...MOT...LOC 2159Z 329DEG 8KT 3806 10433
HAIL...0.88IN
WIND...60MPH
$$
KTS1 follow-up statement
772
WWUS55 KPUB 222213
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
413 PM MDT SUN JUL 22 2018
COC025-089-101-222230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-180722T2230Z/
Otero CO-Crowley CO-Pueblo CO-
413 PM MDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WEST CENTRAL OTERO...SOUTHWESTERN CROWLEY AND SOUTHEASTERN PUEBLO
COUNTIES...
At 413 PM MDT, a severe thunderstorm was located 13 miles south of
Avondale, or 23 miles southeast of Pueblo, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3811 10446 3821 10416 3808 10392 3788 10403
3783 10433 3797 10445
TIME...MOT...LOC 2213Z 329DEG 8KT 3803 10431
HAIL...0.75IN
WIND...60MPH
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:31 PM MDT, 28 minutes earlier.
Area forecast discussion, Jul 22, 3:31 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 331 PM MDT Sun Jul 22 2018 .SHORT TERM...(This evening through Monday) Issued at 325 PM MDT Sun Jul 22 2018 ...Heavy rain likely tomorrow... Currently... Isolated to scattered showers and thunderstorms were noted over the high terrain and extended eastward along the I-25 corridor. Areas east of the I-25 corridor were generally mostly clear. Winds were generally N-NE over the plains as a boundary has moved south across the region. Temperatures were quite warm again at 2 pm as readings of 101 were noted in KPUB with 97 to 100F readings along the rest of the lower ark rvr valley and 90s over the rest of the plains. Exception was over El Paso county were showers have moved through cooling temps down into the 80s. Valleys and mtns were cooler due to the cloud cover and showers, and readings were in the 60s/70s to mid 80s (valleys). Rest of today into tonight... Showers will continue to intensify as they move east off the mtns and onto the plains. Although temps were very warm and dwpts in the 50s and 60s at the lower elevations, not much CAPE was noted as temps aloft are so warm. Over far eastern CO some CAPE was being realized with 1500 J/KG on the KS border. Shear was noted, but it was marginal, about 25-30 knots. High res guidance at this time is not showing any strong signals about heavy rain potential in the near term. It has been consistent regarding indicating an area of heavier rain developing over the Baca/E Las Animas county region later this evening, but other areas it is just showing TSRA moving steadily east over the plains. What the guidance is showing that has been different of late is that multiple rounds of the precip are likely over the region the rest of this afternoon, and into the evening. Some showers and storms will also be possible late tonight, especially over far eastern plains. As typically the case in these situations, burn scars will have to be watched carefully. Will likely see lots of clouds on the plains tonight, and some low cigs will be possible in some areas. Tomorrow... Guidance continues to indicate showers will be rather numerous over the region tomorrow, and the possibility of heavier rain developing over the eastern mtns late is still being indicated. Temps aloft will be a degree or two cooler and there will be plenty of moisture available (1500 CAPE east of the S mtns), and marginal shear will be in place, so a few strong storms could also occur. If these trends continue, flash flood watches may be needed, especially for the new burn scar areas. WPC has the area outlooked for slight risk of flash flooding. The overall greatest threat will be the east facing slopes of the mtns and the I-25 corridor region. Soundings are quite saturated tomorrow, and warm rain processes will be possible. \/Hodanish .LONG TERM...(Monday night through Sunday) Issued at 325 PM MDT Sun Jul 22 2018 ...Continued chances of diurnal thunderstorms with heavy rain... Little change in the models for the extended period. Initially the upper level high is centered over New Mexico. The high is forecast to shift westward to AZ/southern NV through the week. This shift will allow for increasing northwest flow aloft over Colorado. Latest run of the GFS seem to be focusing best precipitation chances Monday evening over the southern Sangres. Area of greatest QPF then shifts south into New Mexico by late Monday night. On Tuesday, airmass will be a little drier, but there will be more instability on the plains. The lack of an upper level shortwave should limit the amount of convection, so anticipate fewer thunderstorms overall, but can't rule out thunderstorms altogether. Any thunderstorm that develops could contain some hail and heavy rain. The best chances for thunderstorms will be along and east of the mountains. For Wednesday, thunderstorm activity should increase across southeast Colorado with next frontal boundary forecast to move through the southeast plains during the afternoon and evening hours. CAPE values of 1000-1500 J/kg over the far eastern plains in the GFS. GFS appears to be faster with the front and has more QPF across the area Wednesday. Thunderstorm chances continue Thursday through Saturday and slightly drier conditions expected Sunday. GFS continues to show another front moving through the eastern plains Saturday with thunderstorms developing behind the front and continuing into the evening hours. Temperatures through the period should remain warm with highs on the plains generally in the mid 80s to lower 90s. The warmest day will be Wednesday with highs at the lower elevations in the mid 80s to mid 90s. Stark && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 325 PM MDT Sun Jul 22 2018 TSRA will be possible at each of the TAF sites this afternoon and early evening. Strong gusty winds will be possible with brief periods of MVFR. Later this evening into tonight some light tsra will be possible, especially KCOS and KPUB. Low cigs may also develop, especially at KCOS prior to sunrise. For tomorrow, thunderstorms will be likely along the I-25 corridor region affecting KPUB and KCOS, especially during the late afternoon and early evening time period. Strong winds and heavy rain is anticipated. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...STARK AVIATION...HODANISH
Hazardous weather outlook, Jul 22, 11:29 AM MDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Sun Jul 22 2018 COZ058>089-093>099-231730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Sun Jul 22 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will develop over the mountains through the early afternoon, with storms expected to move east across the adjacent plains and through the far southeast Plains late this afternoon and evening. The main threats from storms will be lightning, locally heavy rain and gusty winds up to 40 mph. Small hail and gusty outflow winds in excess of 50 mph may also be possible with a few of the stronger storms across the southeast Plains. Localized flash flooding will continue to be a concern today, especially if locally heavy rainfall occurs over the newer burn areas across south central and southeast Colorado. .DAYS TWO THROUGH SEVEN...Monday through Saturday A moist airmass will remain over the region throughout the week, and thunderstorms will be possible each day, At this time the best chance for more widespread heavy rain will be tomorrow and Thursday. The main threats from these storms will be locally heavy downpours, small hail, and lightning. There will the potential for flash flooding each day, especially on recent burn scars. By late week, some severe thunderstorms may be possible as winds aloft increase over the eastern plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight. Hodanish
In the hours before
Special weather statement, Jul 22, 2:35 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 235 PM MDT SUN JUL 22 2018 COZ087-088-222100- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 235 PM MDT SUN JUL 22 2018 ...SPECIAL WEATHER STATEMENT... At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Aguilar, or 22 miles north of Trinidad, moving southeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Huerfano and west central Las Animas Counties. LAT...LON 3749 10474 3763 10457 3751 10425 3729 10452 TIME...MOT...LOC 2035Z 313DEG 10KT 3749 10458 KTS
Special weather statement, Jul 22, 2:46 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 246 PM MDT SUN JUL 22 2018 COZ086-087-222130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 246 PM MDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND CENTRAL PUEBLO COUNTIES UNTIL 330 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Salt Creek, or 14 miles south of Pueblo, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado City. LAT...LON 3807 10483 3820 10457 3807 10434 3786 10474 TIME...MOT...LOC 2046Z 325DEG 11KT 3807 10469 KTS
Special weather statement, Jul 22, 3:10 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 310 PM MDT SUN JUL 22 2018 COZ088-222200- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 310 PM MDT SUN JUL 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 400 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Hoehne, or 18 miles north of Trinidad, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tyrone and Model. LAT...LON 3740 10455 3756 10448 3751 10410 3724 10426 TIME...MOT...LOC 2109Z 290DEG 14KT 3742 10439 KTS
Local storm report, Jul 22, 3:15 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 6 NE BLENDE 38.29N 104.49W
07/22/2018 M63 MPH PUEBLO CO ASOS
PUEBLO ASOS.
&&Local storm report, Jul 22, 3:41 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 8 SSW BLENDE 38.14N 104.63W
07/22/2018 M65 MPH PUEBLO CO PUBLIC
&&Local storm report, Jul 22, 3:43 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 12 NE COLORADO CITY 38.07N 104.69W
07/22/2018 E65 MPH PUEBLO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:21 PM MDT | Special Weather Statement | PUB | Crowley, Otero | 39 min |
| Jul 21, 7:06 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 84 min |
| Jul 21, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 17 min |
| Jul 22, 1:23 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 22, 1:48 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 22, 2:03 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Jul 22, 2:09 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Jul 22, 2:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jul 22, 2:23 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 22, 2:35 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Jul 22, 2:46 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jul 22, 3:00 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 30 min |
| Jul 22, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 27 min |
| Jul 22, 3:10 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jul 22, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 31 min |
| Jul 22, 4:11 PM MDT | Special Weather Statement | PUB | Elbert | 34 min |
| Jul 22, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 47 min |
| Jul 22, 4:39 PM MDT | Special Weather Statement | PUB | El Paso | 21 min |
| Jul 22, 4:43 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Jul 22, 4:43 PM MDT | Special Weather Statement | PUB | Kiowa | 47 min |
| Jul 22, 4:45 PM MDT | Special Weather Statement | PUB | 30 min | |
| Jul 22, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 35 min |
| Jul 22, 5:05 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 22, 5:07 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jul 22, 5:13 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Jul 22, 5:30 PM MDT | Special Weather Statement | PUB | Crowley | 45 min |
| Jul 22, 5:35 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
| Jul 22, 5:40 PM MDT | Special Weather Statement | PUB | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.